Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 5, NWS San Angelo, TX

March 7, 201122 counties in Texas

NWS San Angelo, TX issued this red flag warning at Mar 7, 2011, 9:31 AM CST for 22 counties in Texas. It took effect at Mar 8, 2011, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2011, 9:31 AM CST (15:31 UTC)
In effect from
Mar 8, 2011, 11:00 AM CST
Expired
Mar 8, 2011, 7:00 PM CST
In force
8 hr
Issued by
NWS San Angelo, TX
All 22 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 3.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4164 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WWUS84 KSJT 071531
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
931 AM CST MON MAR 7 2011

...FIRE WEATHER WARNING TUESDAY FOR MUCH OF WEST CENTRAL TEXAS...

.TUESDAY...A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED
DRYLINE WILL MOVE ACROSS WEST CENTRAL TEXAS. THE COMBINATION OF
STRONG SOUTHWEST TO WEST WINDS AND VERY DRY CONDITIONS WILL RESULT
IN CRITICAL TO EXTREMELY CRITICAL FIRE DANGER CONDITIONS DURING
THE AFTERNOON AND EARLY EVENING.

TXZ049-054-064>066-071-072-076-098-113-127-080400-
/O.UPG.KSJT.FW.A.0004.110308T1700Z-110309T0100Z/
/O.NEW.KSJT.FW.W.0005.110308T1700Z-110309T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
HASKELL-JONES-TAYLOR-
931 AM CST MON MAR 7 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* STRONG SOUTHWEST TO WEST WINDS GUSTING 45 TO 50 MPH WILL COMBINE
  WITH AFTERNOON HUMIDITIES FALLING TO NEAR 10 PERCENT AND
  EXTREMELY DRY FUEL CONDITIONS TO CREATE DANGEROUS FIRE WEATHER
  CONDITIONS FOR TUESDAY AFTERNOON AND EVENING.

* AFFECTED AREA: IN TEXAS...FISHER... NOLAN... STERLING... COKE...
  RUNNELS... IRION... TOM GREEN... CROCKETT... HASKELL...JONES...
  AND TAYLOR

* WIND: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* HUMIDITY: AROUND 10 PERCENT.

* TIMING: FROM 11 AM THROUGH 7 PM TUESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MANY WILDFIRES ARE STARTED BY PEOPLE. DO NOT ATTEMPT TO BURN
TRASH OR BRUSH. DO NOT DRIVE INTO HIGH GRASS. DO NOT USE OUTDOOR
EQUIPMENT SUCH AS WELDERS AND METAL GRINDERS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ073-077-078-099-114-128-139-140-154-168-169-080400-
/O.UPG.KSJT.FW.A.0004.110308T1700Z-110309T0100Z/
/O.NEW.KSJT.FW.W.0005.110308T1700Z-110309T0100Z/
CONCHO-SCHLEICHER-SUTTON-THROCKMORTON-SHACKELFORD-CALLAHAN-
COLEMAN-BROWN-MCCULLOCH-MENARD-KIMBLE-
931 AM CST MON MAR 7 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* STRONG SOUTHWEST TO WEST WINDS GUSTING 35 TO 45 MPH WILL COMBINE
  WITH AFTERNOON HUMIDITIES FALLING INTO THE 10 TO 15 PERCENT
  RANGE AND EXTREMELY DRY FUEL CONDITIONS TO CREATE DANGEROUS
  FIRE WEATHER CONDITIONS FOR TUESDAY AFTERNOON AND EVENING.

* AFFECTED AREA: IN TEXAS...CONCHO...SCHLEICHER...
  SUTTON...THROCKMORTON... SHACKELFORD...CALLAHAN... COLEMAN...
  BROWN... MCCULLOCH... MENARD...AND KIMBLE

* WIND: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 
  MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* TIMING: FROM 11 AM THROUGH 7 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MANY WILDFIRES ARE STARTED BY PEOPLE. DO NOT ATTEMPT TO BURN
TRASH OR BRUSH. DO NOT DRIVE INTO HIGH GRASS. DO NOT USE OUTDOOR
EQUIPMENT SUCH AS WELDERS AND METAL GRINDERS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
3 follow-up statements
701 
WWUS84 KSJT 071536
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
936 AM CST MON MAR 7 2011

...RED FLAG WARNING TUESDAY FOR MUCH OF WEST CENTRAL TEXAS...

.TUESDAY...A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED
DRYLINE WILL MOVE ACROSS WEST CENTRAL TEXAS. THE COMBINATION OF
STRONG SOUTHWEST TO WEST WINDS AND VERY DRY CONDITIONS WILL
RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE DANGER CONDITIONS
DURING THE AFTERNOON AND EARLY EVENING.

TXZ049-054-064>066-071-072-076-098-113-127-080400-
/O.CON.KSJT.FW.W.0005.110308T1700Z-110309T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
HASKELL-JONES-TAYLOR-
936 AM CST MON MAR 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
TUESDAY FOR TUESDAY AFTERNOON AND EVENING.
 
* STRONG SOUTHWEST TO WEST WINDS GUSTING 45 TO 50 MPH WILL
  COMBINE WITH AFTERNOON HUMIDITIES FALLING TO NEAR 10 PERCENT 
  AND EXTREMELY DRY FUEL CONDITIONS TO CREATE DANGEROUS FIRE 
  WEATHER CONDITIONS FOR TUESDAY AFTERNOON AND EVENING. 

* AFFECTED AREA: IN TEXAS...FISHER... NOLAN... STERLING... 
  COKE...RUNNELS... IRION... TOM GREEN... CROCKETT... HASKELL...
  JONES... AND TAYLOR 

* WIND: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO
  50 MPH.

* HUMIDITY: AROUND 10 PERCENT.

* TIMING: FROM 11 AM THROUGH 7 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MANY WILDFIRES ARE STARTED BY PEOPLE. DO NOT ATTEMPT TO BURN
TRASH OR BRUSH. DO NOT DRIVE INTO HIGH GRASS. DO NOT USE OUTDOOR
EQUIPMENT SUCH AS WELDERS AND METAL GRINDERS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ073-077-078-099-114-128-139-140-154-168-169-080400-
/O.CON.KSJT.FW.W.0005.110308T1700Z-110309T0100Z/
CONCHO-SCHLEICHER-SUTTON-THROCKMORTON-SHACKELFORD-CALLAHAN-
COLEMAN-BROWN-MCCULLOCH-MENARD-KIMBLE-
936 AM CST MON MAR 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
TUESDAY FOR TUESDAY AFTERNOON AND EVENING.
 
* STRONG SOUTHWEST TO WEST WINDS GUSTING 35 TO 45 MPH WILL
  COMBINE WITH AFTERNOON HUMIDITIES FALLING INTO THE 10 TO 15 
  PERCENT RANGE AND EXTREMELY DRY FUEL CONDITIONS TO CREATE 
  DANGEROUS FIRE WEATHER CONDITIONS FOR TUESDAY AFTERNOON AND 
  EVENING.

* AFFECTED AREA: IN TEXAS...CONCHO...SCHLEICHER... SUTTON... 
  THROCKMORTON... SHACKELFORD...CALLAHAN... COLEMAN... BROWN... 
  MCCULLOCH... MENARD...AND KIMBLE

* WIND: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH. 

* HUMIDITY: 10 TO 15 PERCENT.

* TIMING: FROM 11 AM THROUGH 7 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MANY WILDFIRES ARE STARTED BY PEOPLE. DO NOT ATTEMPT TO BURN
TRASH OR BRUSH. DO NOT DRIVE INTO HIGH GRASS. DO NOT USE OUTDOOR
EQUIPMENT SUCH AS WELDERS AND METAL GRINDERS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
161 
WWUS84 KSJT 080340
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
940 PM CST MON MAR 7 2011

...RED FLAG WARNING TUESDAY FOR MUCH OF WEST CENTRAL TEXAS...

.TUESDAY...A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED
DRYLINE WILL MOVE ACROSS WEST CENTRAL TEXAS. THE COMBINATION OF
STRONG SOUTHWEST TO WEST WINDS AND VERY DRY CONDITIONS WILL
RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
DURING THE AFTERNOON AND EARLY EVENING.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-168-169-081500-
/O.CON.KSJT.FW.W.0005.110308T1700Z-110309T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD-KIMBLE-
940 PM CST MON MAR 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
TUESDAY AFTERNOON AND EVENING...

* STRONG SOUTHWEST TO WEST WINDS GUSTING 40 TO 50 MPH WILL COMBINE
  WITH AFTERNOON HUMIDITIES FALLING TO NEAR 10 PERCENT AND
  EXTREMELY DRY FUEL CONDITIONS TO CREATE DANGEROUS FIRE WEATHER
  CONDITIONS FOR TUESDAY AFTERNOON AND EVENING.

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... 
  SCHLEICHER...SUTTON...HASKELL...THROCKMORTON...JONES... 
  SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN...BROWN... 
  MCCULLOCH...MENARD...KIMBLE. 

* WIND: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO
  50 MPH.

* HUMIDITY: AROUND 10 PERCENT.

* TIMING: FROM 11 AM THROUGH 7 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MANY WILDFIRES ARE STARTED BY PEOPLE. DO NOT ATTEMPT TO BURN
TRASH OR BRUSH. DO NOT DRIVE INTO HIGH GRASS. DO NOT USE OUTDOOR
EQUIPMENT SUCH AS WELDERS AND METAL GRINDERS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
247 
WWUS84 KSJT 081652
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1052 AM CST TUE MAR 8 2011

...RED FLAG WARNING TUESDAY FOR MUCH OF WEST CENTRAL TEXAS...

.TUESDAY...A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED
DRYLINE WILL MOVE ACROSS WEST CENTRAL TEXAS. THE COMBINATION OF
STRONG SOUTHWEST TO WEST WINDS AND VERY DRY CONDITIONS WILL
RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
DURING THE AFTERNOON AND EARLY EVENING.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-168-169-090100-
/O.CON.KSJT.FW.W.0005.110308T1700Z-110309T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD-KIMBLE-
1052 AM CST TUE MAR 8 2011

* STRONG SOUTHWEST TO WEST WINDS GUSTING 35 TO 45 MPH WILL
  COMBINE WITH AFTERNOON HUMIDITIES FALLING TO NEAR 10 PERCENT 
  AND EXTREMELY DRY FUEL CONDITIONS TO CREATE DANGEROUS FIRE 
  WEATHER CONDITIONS FOR TUESDAY AFTERNOON AND EVENING. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... 
  RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... 
  SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... 
  SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... 
  MCCULLOCH...MENARD... KIMBLE.

* WIND: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 
  TO 50 MPH. 

* HUMIDITY: AROUND 10 PERCENT.

* TIMING: FROM 11 AM THROUGH 7 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MANY WILDFIRES ARE STARTED BY PEOPLE. DO NOT ATTEMPT TO BURN
TRASH OR BRUSH. DO NOT DRIVE INTO HIGH GRASS. DO NOT USE OUTDOOR
EQUIPMENT SUCH AS WELDERS AND METAL GRINDERS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 7, 5:33 AM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Mar 7, 5:33 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
533 AM CST MON MAR 7 2011

.DISCUSSION...
/SEE BELOW FOR AVIATION DISCUSSION/

&&

.AVIATION...
SJT RADAR WAS SHOWING 60 KTS IN THE 2ND GATE THIS MORNING.
SURFACE WINDS WERE ALREADY GUSTING TO 26 KTS AND 22 KTS AT KABI
AND KSJT RESPECTIVELY. WITH WINDS ALREADY PARTIALLY MIXED...DID
NOT MENTION LOW LEVEL WIND SHEAR AT KSJT AND KABI THIS MORNING.

STRATUS WITH MVFR CIGS IN THE HILL COUNTRY AT 11Z...SHOULD REMAIN
JUST EAST OF KBBD AND KJCT THIS MORNING...AS MOISTURE WAS SHALLOW.
HOWEVER DEEPER MOISTURE WITH STRATUS WILL RETURN TONIGHT ...AS
STRONG SOUTH TO SOUTHWEST 50-60 KT 850 MB LLJ DEVELOPS AROUND 5Z.
KSJT AND KABI ARE ON THE AXIS OF HIGHEST WINDS...AND SHOULD SEE
DRIER SOUTHWEST AIR...SO LEFT OUT STRATUS. STRATUS WITH MVFR CIGS
SHOULD AFFECT KJCT AND KBBD BEGINNING 5-6Z.

&&

.PREV DISCUSSION... /ISSUED 354 AM CST MON MAR 7 2011/

SHORT TERM...

LEE TROUGH WILL BRING GUSTY SOUTH WINDS TODAY. WIND SPEEDS HOWEVER
WILL BE DECREASING LATE MORNING...AFTER MIXING OUT OF 850 MB 45 KT
LLJ AND DAYTIME BREAKING OF INVERSION. WILL SEE HIGH CLOUDINESS
TODAY ASSOCIATED WITH SUBTROPICAL JET OVER THE SOUTHWESTERN UNITED
STATES. FIRE DANGER TODAY WILL BE ELEVATED...BUT WINDS REMAIN BELOW
RED FLAG WARNING CRITERIA.

TONIGHT...LOW LEVEL MOISTURE RETURN WILL BE TEMPORARY. WARMER
TONIGHT WITH LIMITED RADIATIONAL COOLING...AS SURFACE LOW DEVELOPS
IN THE PANHANDLE AND WINDS PICK UP.

04

FOR TUESDAY...STRONG GUSTY SOUTHWEST TO WEST WINDS WILL DOMINATE
WEST CENTRAL TEXAS...ESPECIALLY DURING THE AFTERNOON HOURS. A COLD
FRONT WILL DRIVE A SURFACE TROUGH OF LOW PRESSURE ACROSS WEST
CENTRAL TEXAS EARLY TUESDAY MORNING. THIS WILL PRODUCE GUSTY
SOUTHWEST WINDS ACROSS WEST CENTRAL TEXAS BY MID MORNING TUESDAY.
BY LATE MORNING...THE FRONT WILL LIKELY BE JUST EAST OF WEST
CENTRAL TEXAS AND GUSTY WEST WINDS WILL DOMINATE WEST CENTRAL
TEXAS. LOOKING AT 850 AND 700 MB WINDS...THE GFS IS PRESENTING
HIGHER SPEEDS THAN THE NAM FOR 18Z TUESDAY. THE GFS HAS 40 TO 50
KNOTS...AND THE NAM HAS 25 TO 35 KNOTS. I DECIDED TO GO WITH THE
GFS SOLUTION HERE...WHICH WILL PRODUCE STRONGER SURFACE WINDS THAN
THE NAM FOR THE AFTERNOON HOURS ON TUESDAY. RED FLAG WARNING FOR
MOST OF WEST CENTRAL TEXAS TUESDAY LOOKS TO BE ON TRACK. PLUS...WE
WILL LIKELY NEED A WIND ADVISORY FOR MOST IF NOT ALL OUR COUNTIES
FOR AT LEAST THE AFTERNOON HOURS ON TUESDAY. AS FOR AFTERNOON
HIGHS ON TUESDAY...STRONG DOWN SLOPE SURFACE WINDS LOOK ON TRACK
TO HELP PRODUCE NUMBERS IN THE LOWER TO MID 80S...AROUND 10 TO 15
DEGREES ABOVE SEASONAL NORMALS.

FOR THE REMAINDER OF THE SHORT TERM...COOLER TEMPERATURES CLOSE TO
MOS GUIDANCE LOOK REASONABLE AS COOLER AIR AND SURFACE HIGH
PRESSURE SETTLE OVER THE AREA.

HUBER

LONG TERM...

RAIN CHANCES FOR THE LONG TERM STILL DO NOT LOOK PROMISING.
TEMPERATURES DO REBOUND WITH AFTERNOON HIGHS FRIDAY AROUND 80.
ALOFT...THE FLOW TRANSITIONS FROM NORTHWESTERLY ON WEDNESDAY TO
WESTERLY ON FRIDAY AS A BROAD 500 MB TROUGH APPROACHES THE WEST
COAST. THE GFS DOES PRESENT SOME QPF OVER WEST CENTRAL TEXAS ON
SATURDAY NIGHT AND SUNDAY...AS THIS UPPER TROUGH MOVES INTO THE
SOUTHERN ROCKIES. HOWEVER...I DECIDED TO CONTINUE A DRY FORECAST
FOR NOW AS CONFIDENCE IS TOO LOW TO INTRODUCE SLIGHT CHANCE POPS
FOR THESE TWO DAY-SEVEN PERIODS.

HUBER

FIRE WEATHER...

DROPPED FIRE WEATHER WATCH TODAY OVER WESTERN ZONES...AS 20 FOOT
SOUTH WIND SPEEDS WILL LIKELY REMAIN BELOW 20 MPH. FIRE WEATHER
DANGER HOWEVER WILL BE ELEVATED...WITH WARM TEMPERATURES AND
LIMITED MOISTURE RETURN FROM THE GULF. STRONGEST WINDS TODAY WILL
BE MID MORNING AS INVERSION AND LOW LEVEL JET MIXES OUT. MAY HAVE
AN HOUR OR TWO...AROUND 11 AM...WHERE WINDS/RH VALUES APPROACH RED
FLAG WARNING CONDITIONS.

MAIN FIRE WEATHER CONCERNS CONTINUE TO BE TUESDAY...AS A STRONG
SURFACE LOW MOVES EAST ACROSS OKLAHOMA...BRINGING STRONG DRY GUSTY
WEST WINDS. MUCH OF WEST CENTRAL TEXAS IS IN A FIRE WEATHER
WATCH...WITH MASON AND SAN SABA COUNTIES THE EXCEPTIONS. EXTREMELY
CRITICAL CONDITIONS MAY AFFECT PORTIONS OF THE WESTERN BIG COUNTRY
AND CONCHO VALLEY...WITH GUSTS TO 45 TO 50 MPH.

04

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 78  53  82  36  65 /   0  10  10  10   0
SAN ANGELO 	 85  52  84  36  71 /   0  10  10  10   0
JUNCTION 	 79  53  84  38  72 /   0  10  10  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...
CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...
MCCULLOCH...MENARD...NOLAN...RUNNELS...SCHLEICHER...
SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM
GREEN.

&&

99/99/04
Hazardous weather outlook, Mar 7, 8:37 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
837 AM CST MON MAR 7 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-081100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
837 AM CST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

WILDFIRE DANGER WILL BE ELEVATED TODAY AS VERY DRY AIR COMBINES WITH
GUSTY SOUTH WINDS AND WARM AFTERNOON TEMPERATURES. CRITICAL FIRE
WEATHER THRESHOLDS MAY BE BRIEFLY MET THIS AFTERNOON WITH RELATIVE
HUMIDITIES FALLING TO 10 TO 20 PERCENT AND SUSTAINED SOUTHWEST WINDS
OF 15 TO 20 MPH WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE DANGER WILL BE CRITICAL TO EXTREME TUESDAY ACROSS WEST
CENTRAL TEXAS. AREAS ALONG AND WEST OF AN OZONA...SAN ANGELO...
SWEETWATER...ROBY LINE ARE MOST AT RISK...BUT NEARLY ALL OF WEST
CENTRAL TEXAS HAS THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. WEST
WINDS WILL GUST UP 45 MPH...WITH VERY LOW HUMIDITY. ANY WILDFIRES
THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JOHNSON

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.